Alert archive / Nebraska / Wind Chill Advisories in 2015
Wind Chill Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 8, 2015, 3:18 PM CST for 10 counties in Nebraska. It took effect at Jan 9, 2015, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2015, 3:18 PM CST (21:18 UTC)
- In effect from
- Jan 9, 2015, 3:00 AM CST
- Expired
- Jan 9, 2015, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS43 KLBF 082118 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CST THU JAN 8 2015 ...STRONG WINDS TO CREATE BLOWING SNOW INTO THIS EVENING... .A COLD FRONT DROPPING SOUTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY WILL BRING STRONG NORTHWEST WINDS TO THE AREA. IN COMBINATION WITH EXISTING SNOW COVER AND THE CHANCE OF A FEW SNOW SHOWERS...THE WIND WILL BLOW THE SNOW AROUND AND REDUCE VISIBILITIES THIS AFTERNOON AND EVENING...PRIMARILY ACROSS NORTHERN NEBRASKA. VISIBILITIES AS LOW AS ONE QUARTER MILE AT TIMES ARE POSSIBLE...WITH LOCALIZED OPEN AREAS EXPERIENCING LOWER THAN ONE QUARTER MILE. NEZ004>010-094-091130- /O.NEW.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ /O.CON.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 318 PM CST THU JAN 8 2015 /218 PM MST THU JAN 8 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 10 AM CST /9 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 10 AM CST /9 AM MST/ FRIDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THESE WINDS WILL CREATE BLOWING SNOW AND LOCALIZED NEAR BLIZZARD CONDITIONS. THE BLOWING SNOW CONDITIONS WILL BEGIN TO IMPROVE TOWARD MID EVENING...BUT BITTER COLD WIND CHILLS WILL THEN DEVELOP AS TEMPERATURES DROP BELOW ZERO. * SNOW ACCUMULATIONS...LITTLE OR NO NEW SNOW ACCUMULATION IS EXPECTED...BUT A FEW SNOW SHOWERS WILL COMBINE WITH BLOWING SNOW TO REDUCE VISIBILITY FURTHER. * WIND...SUSTAINED NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. WINDS WILL DECREASE SOME BY MID EVENING...BUT WILL STILL BE STRONG ENOUGH TO CREATE BITTER COLD WIND CHILLS. * IMPACTS...STRONG NORTHWEST WINDS WILL BLOW EXISTING SNOW COVER AROUND AND WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES...MAINLY IN OPEN AREAS. TRAVEL WILL BECOME DIFFICULT AND POSSIBLY DANGEROUS. ANY SNOW SHOWERS THAT FALL WILL COMBINE WITH THE BLOWING SNOW TO FURTHER REDUCE VISIBILITY. LATER TONIGHT...WIND CHILLS WILL CAUSE FROSTBITE TO OCCUR IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ023-024-091130- /O.NEW.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ GRANT-HOOKER- INCLUDING THE CITIES OF...HYANNIS...MULLEN 218 PM MST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. * WIND CHILL VALUES...FROM 20 BELOW TO NEAR 30 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ025>029-038-090300- /O.CON.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/ THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 318 PM CST THU JAN 8 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THESE WINDS WILL CREATE BLOWING SNOW AND LOCALIZED NEAR BLIZZARD CONDITIONS. CONDITIONS WILL BEGIN TO IMPROVE TOWARD MID EVENING. * SNOW ACCUMULATIONS...LITTLE OR NO NEW SNOW ACCUMULATION IS EXPECTED...BUT A FEW SNOW SHOWERS WILL COMBINE WITH BLOWING SNOW TO REDUCE VISIBILITY FURTHER. * WIND...SUSTAINED NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * IMPACTS...STRONG NORTHWEST WINDS WILL BLOW EXISTING SNOW COVER AROUND AND WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES...MAINLY IN OPEN AREAS. TRAVEL WILL BECOME DIFFICULT AND POSSIBLY DANGEROUS. ANY SNOW SHOWERS THAT FALL WILL COMBINE WITH THE BLOWING SNOW TO FURTHER REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ TAYLOR
4 follow-up statements
449 WWUS43 KLBF 090115 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CST THU JAN 8 2015 ...STRONG WINDS TO CREATE BLOWING SNOW INTO THIS EVENING... .A COLD FRONT DROPPING SOUTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY WILL BRING STRONG NORTHWEST WINDS TO THE AREA. IN COMBINATION WITH EXISTING SNOW COVER AND THE CHANCE OF A FEW SNOW SHOWERS...THE WIND WILL BLOW THE SNOW AROUND AND REDUCE VISIBILITIES THIS EVENING...PRIMARILY ACROSS NORTHERN NEBRASKA. VISIBILITIES AS LOW AS ONE QUARTER MILE AT TIMES ARE POSSIBLE...WITH LOCALIZED OPEN AREAS EXPERIENCING LOWER THAN ONE QUARTER MILE. NEZ005>010-090300- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/ /O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL 715 PM CST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY. * WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ025>029-038-090215- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/ THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 715 PM CST THU JAN 8 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. WIND SPEEDS AND BLOWING SNOW HAVE DIMINISHED ENDING THE THREAT OF WINTER WEATHER THIS EVENING. $$ NEZ004-094-090300- /O.CON.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/ /O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 615 PM MST THU JAN 8 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. * TIMING...STRONG NORTHWEST WINDS WILL DIMINISH THIS EVENING ENDING THE BLOWING SNOW. DANGEROUS WIND CHILL READINGS ARE EXPECTED AFTER MIDNIGHT. * SNOW ACCUMULATIONS...LITTLE OR NO NEW SNOW ACCUMULATION IS EXPECTED...BUT A FEW SNOW SHOWERS WILL COMBINE WITH BLOWING SNOW TO REDUCE VISIBILITY FURTHER. * WIND...NORTHERLY WIND GUSTS TO 50 MPH. * IMPACTS...BLOWING AND DRIFTING SNOW. VISIBILITY ONE QUARTER MILE OR LESS AT TIMES IN OPEN AREAS. TRAVEL WILL BE DIFFICULT AND POSSIBLY DANGEROUS. WIND CHILLS READINGS LATER TONIGHT WILL CAUSE FROSTBITE IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ023-024-090300- /O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ GRANT-HOOKER- INCLUDING THE CITIES OF...HYANNIS...MULLEN 615 PM MST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. * WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
043 WWUS43 KLBF 090242 AAB WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 842 PM CST THU JAN 8 2015 ...DANGEROUS WIND CHILL READINGS LATE TONIGHT AND FRIDAY MORNING... .ANOTHER STRONG ARCTIC HIGH IS PLUNGING INTO THE CENTRAL PLAINS PRODUCING DANGEROUS WIND CHILL READINGS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004-094-091600- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/ /O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 742 PM MST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. * WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ022-091600- /O.EXA.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ GARDEN- INCLUDING THE CITY OF...OSHKOSH 742 PM MST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. * WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ005>010-023-024-091600- /O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN 842 PM CST THU JAN 8 2015 /742 PM MST THU JAN 8 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 10 AM CST /9 AM MST/ FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 10 AM CST /9 AM MST/ FRIDAY. * WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
620 WWUS43 KLBF 091008 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 AM CST FRI JAN 9 2015 ...DANGEROUS WIND CHILL READINGS THIS MORNING... .ANOTHER STRONG ARCTIC HIGH IS PLUNGING INTO THE CENTRAL PLAINS PRODUCING DANGEROUS WIND CHILL READINGS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004>010-022>024-094-091600- /O.CON.KLBF.WC.Y.0003.000000T0000Z-150109T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 408 AM CST FRI JAN 9 2015 /308 AM MST FRI JAN 9 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ POWER
309 WWUS43 KLBF 091609 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1009 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IS ALLOWED TO EXPIRE... .APPARENT TEMPERATURES HAVE WARMED ABOVE ADVISORY CRITERIA...THUS THE WIND CHILL ADVISORY IS ALLOWED TO EXPIRE ON TIME. NEZ004>010-022>024-094-091715- /O.EXP.KLBF.WC.Y.0003.000000T0000Z-150109T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 1009 AM CST FRI JAN 9 2015 /909 AM MST FRI JAN 9 2015/ ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...APPARENT TEMPERATURES HAVE WARMED ABOVE ADVISORY CRITERIA. HOWEVER...TEMPERATURES WILL STAY IN THE TEENS THIS AFTERNOON...ALLOWING FOR SUB ZERO WIND CHILL READINGS ACROSS NORTHERN NEBRASKA THROUGH THE AFTERNOON. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. $$ JACOBS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:25 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 8, 12:25 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1225 PM CST THU JAN 8 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM CST THU JAN 8 2015 MODELS IN FAIR AGREEMENT IN THE NEAR TERM. HAVE TRENDED FORECAST TOWARDS THE NAM. SURFACE LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA...CLIPPER...CONTINUES TO DEEPEN. 3HR PRESSURE FALLS OVER HURON AT 11MB. THIS IS SIGNIFICANT AS AN INDICATOR OF WINDS TO COME AS THE COLD FRONT MOVES THROUGH WESTERN NEBRASKA TODAY AND TONIGHT. HIGHS WILL BE REACHED BY EARLY AFTERNOON WITH FALLING TEMPERATURES THROUGH FRIDAY MORNING AS COLD ARCTIC AIR RUSHES IN. WINDS WILL BE SIGNIFICANT OVER NORTHERN NEBRASKA TODAY AND WITH 4 TO 8 INCHES OF SNOW ON THE GROUND OVER THE AREA EXPECT CONSIDERABLE BLOWING AND DRIFTING SNOW. VERY LITTLE MOISTURE WITH THE SYSTEM BUT DO EXPECT SOME LIGHT SNOW SHOWERS WITH STEEP LAPSE RATES OVER NORTHERN NEBRASKA NORTH OF HIGHWAY 2 THROUGH THE MORNING AND THEN SNOW CHANCES SHIFT WEST INTO THE HIGHER TERRAIN OF THE PANHANDLE WITH UP SLOPE CONDITIONS. WILL CONTINUE THE WINTER WEATHER ADVISORY TODAY WITH EMPHASIS ON BLOWING SNOW. WITH THESE HIGHLIGHTS WILL HOLD OFF TILL DAY SHIFT FOR WIND CHILL ADVISORY OVER NORTH CENTRAL NEBRASKA EARLY FRIDAY MORNING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 355 AM CST THU JAN 8 2015 ARCTIC HIGH PRESSURE ACROSS THE AREA ON FRIDAY GOING TO KEEP TEMPS DOWN. EVEN WITH SKIES BECOMING SUNNY AND LIGHT WESTERLY DOWNSLOPING WINDS...HIGHS GENERALLY IN THE TEENS DUE TO 850 MB TEMPS RANGING FROM -10 TO -15 C AND SNOW PACK TO LIMIT MIXING. AS THE HIGH SLIDES TOWARDS THE EAST COAST A WARM FRONT WILL PUSH ACROSS THE AREA FRIDAY NIGHT. THIS WILL SET THE STAGE FOR ANOTHER NONE TYPICAL DIURNAL SWING OF TEMPS...WITH LOWS OCCURRING EARLY IN THE NIGHT AND WARMING TOWARDS SUNRISE. MODELS GENERALLY WARM 850 MB TEMPS TO NEAR 0 C BY 12Z. TEMPS REBOUND NICELY FOR SATURDAY ALTHOUGH SOME CONCERN THE SNOW PACK WILL BE A LIMITING FACTOR AND KEPT HIGHS BELOW GUIDANCE. AS WE CONTINUE THROUGH THE WEEKEND...A TRANSITION TO MORE ZONAL FLOW DEVELOPS. AT THE SFC ANOTHER WEAK COLD FRONT ARRIVES SATURDAY NIGHT WHICH WILL BRING A COOL DOWN FOR SUNDAY AND MONDAY. SOUNDINGS SHOW A DRY LAYER FROM ABOUT 700 MB TO 800 MB...AND LIFT IS MARGINAL. FORECAST REMAINS DRY...HOWEVER SHOULD SEE AND INCREASE OF CLOUDS. WILL NEED TO MONITOR FOR THE POSSIBILITY OF NEEDING SOME FLURRIES...MAINLY IN THE NORTHWEST...DUE TO UPSLOPE ADDED LIFT...BUT TOO LOW OF CONFIDENCE RIGHT NOW. NEXT WEEK AN UPPER LEVEL TROUGH DIGS ACROSS THE SW THEN EJECTS ONTO THE SOUTHERN PLAINS. AHEAD OF THE LOW A SFC HIGH WILL DRIFT TOWARDS THE UPPER/MID MISS RVR VALLEY. RETURN MOISTURE ON THE BACK SIDE OF THE HIGH DUE TO SOUTHERLY WINDS/WAA PATTERN MAY BE ENOUGH TO PRODUCE SOME LIGHT SNOW...FAVORED BY THE GFS...HOWEVER THE EC KEEPS THE LOW A LITTLE FURTHER SW AND ACTIVITY REMAINS SOUTH OF THE CWA. GFS TRENDED TOWARDS THE EC AND FORECAST ALSO TRENDED DOWN WITH POPS ALONG WITH LIMITING MENTION TO JUST TUESDAY. TEMPS WILL CONTINUE TO BE COOL DUE TO SNOW PACK LIMITING MIXING...AS 850 MB TEMPS HOLD STEADY AS LOW CROSSES TO THE SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1159 AM CST THU JAN 8 2015 STRONG ARCTIC COLD FRONT MOVING ACROSS THE AREA THIS AFTERNOON. MVFR CEILINGS WILL SPREAD SOUTH THROUGH THE AREA BEHIND THE FRONT...BUT THOSE WILL CLEAR TONIGHT AS DRIER AIR MOVES INTO THE AREA FROM THE NORTH. GUSTY NORTH TO NORTHWEST WINDS TO 40 KTS OR SO WILL ALSO OCCUR BEHIND THE FRONT THROUGH THE AFTERNOON INTO EARLY EVENING HOURS. A SNOW SHOWER OR TWO CANNOT BE RULED OUT...ALONG WITH AREAS OF BLOWING SNOW AT THE SURFACE. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR NEZ005>010-025>029-038-094. && SHORT TERM...POWER LONG TERM...MASEK AVIATION...TAYLOR
Hazardous weather outlook, Jan 8, 4:52 AM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 AM CST THU JAN 8 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-091100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 452 AM CST THU JAN 8 2015 /352 AM MST THU JAN 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS WESTERN NEBRASKA TODAY AND TONIGHT. STRONG NORTHWEST WINDS WILL COMBINE WITH FALLING LIGHT SNOW AND EXISTING SNOW COVER TO CREATE AREAS OF BLOWING SNOW AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO A QUARTER MILE AT TIMES AND EAST WEST ROADS MAY DRIFT SHUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EARLY FRIDAY MORNING...GUSTY WINDS AND TEMPERATURES AT OR BELOW ZERO WILL CREATE SUB ZERO WIND CHILLS FOR WESTERN AND NORTH CENTRAL NEBRASKA. VALUES COLDER THAN 20 BELOW ZERO ARE POSSIBLE FRIDAY MORNING...MAINLY FOR NORTHWEST AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
In the hours before
Local storm report, Jan 8, 12:49 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1249 PM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM SNOW NEWPORT 42.60N 99.33W
01/08/2015 E0.0 INCH ROCK NE CO-OP OBSERVER
VISIBILITY DOWN TO 1/2 MILE IN TOWN...AND NEAR 1/4 MILE
IN THE OPEN COUNTRY DUE TO BLOWING SNOW.
&&
BTAYLORLocal storm report, Jan 8, 12:53 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 PM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM SNOW ONEILL 42.46N 98.65W
01/08/2015 E0.0 INCH HOLT NE LAW ENFORCEMENT
KROS DRIVE FROM 4TH TO 10TH STREET CLOSED DUE TO BLOWING
SNOW.
&&
BTAYLORLocal storm report, Jan 8, 2:49 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM SNOW 6 N GORDON 42.89N 102.20W
01/08/2015 U0.0 INCH SHERIDAN NE CO-OP OBSERVER
NEAR ZERO VISIBILITY AT TIMES DUE TO BLOWING SNOW.
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:01 PM CST | Areal Flood Advisory | LBF | Frontier, Lincoln | 148 days |
Nearby
Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.